MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number G52340
Medical Device Problem Codes Material Puncture/Hole (1504); Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/30/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during a procedure involving placement of a stent, an advance 35 lp low profile balloon catheter ruptured at nine atmospheres and a pinhole leak was noted.Access was obtained in the right femoral artery and a contralateral approach was used to treat the severely stenosed and severely calcified lesion in the middle of the left femoral artery.Another manufacturer's sheath and wire guide were used during the procedure.An unknown inflation device was used to inflate the balloon one time, at which point the balloon ruptured.The balloon was removed by itself and a larger cook advance balloon was used to dilate the target site.The stent was placed and the procedure was completed.There were no reported adverse effects to the patient.
 
Additional Manufacturer Narrative
Customer name and address= address line 2: (b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during a procedure involving placement of a stent, an advance 35 lp low profile balloon catheter ruptured at nine atmospheres and a pinhole leak was noted.Access was obtained in the right femoral artery and a contralateral approach was used to treat the severely stenosed and severely calcified lesion in the middle of the left femoral artery.Another manufacturer's sheath and wire guide were used during the procedure.An unknown inflation device was used to inflate the balloon one time, at which point the balloon ruptured.The balloon was removed by itself, and a larger cook advance balloon was used to dilate the target site.The stent was placed, and the procedure was completed.There were no reported adverse effects to the patient.Investigation evaluation: reviews of the complaint history, device history record, drawing, instructions for use (ifu), specifications, and quality control procedures were conducted during the investigation.The complaint device was not returned to cook for investigation.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.The product ifu states, ¿upon removal from the package, inspect the catheter to ensure no damage has occurred during shipping.¿ the information provided upon review of the dmr, dhr, and ifu provides evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that the patient¿s severely calcified anatomy contributed to this event.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information has been received since the last report was submitted.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key15026483
Report Number1820334-2022-01214
Device Sequence Number6195810
Product Code DQY
UDI-Device Identifier10827002523408
UDI-Public(01)10827002523408(17)240902(10)14186753
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/02/2024
Device Model NumberG52340
Device Catalogue NumberPTA5-35-80-5-8.0
Device Lot Number14186753
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/04/2022
Supplement Date Received by Manufacturer10/11/2022
Initial Report FDA Received Date07/15/2022
Supplement Report FDA Received Date11/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOSTON JUPITER FC 0.014IN 300CM/NO2-143031; TERUMO DESTINATION 6FR 45CM/GS-F6ST1C45F
Patient SexMale